I’ve been reading this forum over a year now, and have never created an account, but I created one to answer this question. English is not my native language, I’m from Denmark. I suffer from paranoid schizophrenia too and also have some autistic tendencies as well, but not so severe, the paranoid schizophrenia is what I suffer most from. I really enjoy mortimermouse posting and after seeing some posting from him about insomnia I thought I would reply.
I am on 400 mg depot abilify injections monthly and I take 200 mg seroquel at night too sleep, aswell with 600 mg L-theanine. And sometimes I listen to isochronic tones or binaural beats to help with sleep, but the science on that is not so strong, so maybe it’s just placebo.
I’ve have in the past tried valerian root too, but u can only take that for a short amount of time and it doesn’t put you to sleep immediately, like benzos or the seroquel.
I have never tried melatonin, but it works in the same way as valerian root, it doesnt put you to sleep immediately, but should be taken over a period of time, but only a certain amount of time like valerian root, not something you can be on for a long time.
So my advice would be to try melatonin, valerian root, binaural beats or isochronic tones and L-theanine.
Apart from that, even though it sounds silly, if you think something physical is wrong, I take a multi-vitamin so I get the essential minerals and vitamins. But I believe you eat healthy from what I have read of your posts. So just disregard that, if that’s not relevant.
I would also suggest cutting back on the coffee, i know you drink a lot of, so you only drink it when its not evening, but maybe you already do that. Exercise is good for getting physical tired, but if you train late at day, that could also have an impact on your sleep, for some people it do, makes it harder to fall asleep afterwards.
Other than that I know you are very smart and have possible thought about some of this too, so I’m not sure if I can really help you other than those remedies I’ve mentioned. My best advice would probably be to switch to an anti-psychotic that can be combined with seroquel, cause that stuff is potent. I also know you take benzos, and that is, as you probably know a hypnotic, and used as sleeping pills, but maybe you have taken it for so long that it’s effect have somehow been reversed, like headache pills can too if you take them for too long. In my country (Denmark) they are very strict on given benzos and never for long term treatment. So to be honest I’ve always wondered when it would crash for you, cause you’ve taken benzos for so long, and that is very much advised against in my country. I’ve read wikipedia to have anything concrete to say about it and it says that it can worsen psychiatric problems when taken for too long. So maybe the problem is the benzos, even though I know you take it to control anxiety and movement related disorders because of the geodon, the kicking leg etc. I am really rooting for you cause you done what many of us, atleast me personally haven’t done and that is going for your dreams and fulfilling your education. So I would hate to see this problem being a major issue for you, on your way to become a doctor or psychologist or what the specific term for your final education is.
I myself is 26 years old and had to discontinue my education partly because of my schiz symptons and because I got disillusioned with the education system, but maybe that had to do with the schiz symptoms too, or maybe I just got lazy, anyways I’m not studying anymore, long story short. The education is free here and you get paid to study, so you have to be an idiot not to, and that’s prob what I am for not studying anymore. it’s kinda insane how much money I would get paid to study cause I can get disability help, so I would get 1500 us dollars a month for studying for free. That’s Denmark. I also get my meds free, apart from a very small fee for the seroquel, which I would have gotten for almost free too if it was more expensive.
I hope some of it helps, that’s the reason why I created this account and posted, but as you surely know, you are very smart and I wouldn’t think you can teach a person as smart as you much, but you asked for help from the community and this is my best response I could come up with.
So sleep well, I hope